Alert archive / Texas / Tornado Warnings in 1995
Tornado Warning 97, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 9, 1995, 3:36 PM CDT for Foard County, Hardeman County, Texas. It was in force for 54 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1995, 3:36 PM CDT (20:36 UTC)
- Expired
- Jun 9, 1995, 4:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Foard County, TX, Hardeman County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1785 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 092037
TOROKC
TXC155-197-092130-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
336 PM CDT FRI JUN 09 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 430 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN NORTHERN TEXAS
NORTHERN FOARD AND HARDEMAN
INCLUDING THE FOLLOWING LOCATIONS
CHILLICOTHE...QUANAH AND RAYLAND
AT 336 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 10
MILES SOUTHWEST OF QUANAH...MOVING EAST NORTHEAST AT 20 MPH.
PERSONS SOUTH OF QUANAH AND NORTH OF CROWELL SHOULD TAKE SAFETY
PRECAUTIONS!
DOPPLER RADAR INDICATES THAT A TORNADO MAY FORM AT ANYTIME. TAKE
COVER NOW. BASEMENTS OFFER THE BEST PROTECTION. OTHERWISE...
GO TO A SMALL INTERIOR ROOM SUCH AS A CLOSET OR BATHROOM ON THE
LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR
REINFORCED SHELTER OR TAKE COVER IN A DITCH OR CULVERT.
THIS STORM MAY ALSDO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.
LAT...LON 3407 9951 3404 9997 3430 9982 3430 9950
DAWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:30 PM CDT, 6 minutes earlier.
Area forecast discussion, Jun 9, 3:30 PM CDT, 6 minutes before
FPUS3 KOKC 092053 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT FRI JUN 9 1995 ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE ROCKIES. FCSTID = 02 OKC 68 84 59 75 / 60 40 40 20 HBR 63 84 59 75 / 80 40 30 10 SPS 68 87 62 77 / 40 40 40 20 GAG 58 78 52 72 / 40 20 10 10 PNC 65 80 57 72 / 60 40 40 10 DUA 75 89 65 78 / 20 20 40 40 .OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036 .TX...NONE.
In the hours before
Local storm report, Jun 9, 1:51 PM CDT, 1 hour 45 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 150 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 110 PM 4 NE MCKNIGHT OK GOLFBALL SIZE HAIL 6/9/95 HARMON FM
Local storm report, Jun 9, 2:25 PM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 225 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 215 PM 1 S MANGUM OK TORNADO 6/9/95 GREER 217 PM 1 S MANGUM OK 2 INCH HAIL 6/9/95 FM
Local storm report, Jun 9, 2:29 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 225 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 215 PM 6 1 S MANGUM OK TORNADO 6/9/95 GREER 217 PM 1 S MANGUM OK 2 INCH HAIL 6/9/95 FM
Local storm report, Jun 9, 3:19 PM CDT, 17 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 315 PM NEWKIRK OK 3/4 INCH HAIL 6/9/95 KAY FM
Local storm report, Jun 9, 3:20 PM CDT, 16 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 320 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 315 PM NEWKIRK OK 3/4 INCH HAIL 6/9/95 KAY FM
Local storm report, Jun 9, 3:35 PM CDT, 1 minute before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 335 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 239 PM 4 S GRANITE OK TORNADO 6/9/95 GREER 300 PM 4 ENE ALTUS LAKE DAM OK TORNADO 6/9/95 KIOWA 322 PM HOBART OK 3/4 INCH HAIL 6/9/95 KIOWA FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 46 min |
| Jun 9, 2:56 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 64 min |
| Jun 9, 3:22 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 53 min |
| Jun 9, 4:30 PM CDT | Tornado Warning | OUN | Hardeman, Wilbarger | 60 min |
| Jun 9, 5:22 PM CDT | Tornado Warning | OUN | Wilbarger | 53 min |
| Jun 9, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 40 min |
| Jun 9, 6:08 PM CDT | Tornado Warning | OUN | Wilbarger | 52 min |
| Jun 9, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 46 min |
| Jun 9, 6:40 PM CDT | Flash Flood Warning | OUN | Foard, Hardeman, Wilbarger | 2 hr |
| Jun 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 65 min |
Nearby
Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.